iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Practitionerglycosylated hemoglobinFor how long should I continue the medicine for diabetes and cholesterol?

My HbA1c is reduced from 10.2 to 6.4 on medication. Should I continue the medicine?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Divakara. P

Medically reviewed by

Dr. Vinodhini J.

Published At February 16, 2020
Reviewed AtJanuary 9, 2024

Patient's Query

Hello doctor,

I have recently got married and moved abroad. When I was in India last time, we got the medical tests done and diagnosed with diabetes HbA1c of 10.2 and fasting blood sugar as 235. Doctor gave me Cetapin XR 1000 mg and asked me to use it for three months and get the medical test done. I have got the tests done and now the HbA1c is 6.4 and FBS is 124 mg/dL. With total cholesterol 173 (103 is bad cholesterol, 47 is good cholesterol and rest is VLDL). I have low vitamin D of 18.9. Doctor asked me to continue Cetapin XR 1000 mg for another three months and gave me medication for cholesterol Lipitor 10 mg every night and Vitamin D2 50,000 units once a week for three months. I have attached the medical reports, Please look into it and let me know your feedback.

Answered by Dr. Divakara. P

Hi,

Welcome to icliniq.com.

I went through your reports (attachment removed to protect patient identity) and your HbA1c (glycated hemoglobin) has improved really well. I am happy about that. As advised by the doctor continue taking Cetapin (Metformin) the same dose. But as of Lipitor is concerned I think only 5 mg is sufficient. In addition, you have to reduce nonvegetarian food, avoid alcohol, butter cheese, and potatoes. Eat more vegetables. Hope you are exercising every day. Continue vitamin D supplement weekly once for three months. Repeat HbA1c, and lipid profile after three months and revert back with reports. Kindly, revert back. Thank you and take care.

Patient's Query

Thank you doctor,

I have reduced the non-vegetarian diet and alcohol intake. I am going for a brisk walk every day for 50 minutes. As you advised, I will continue the medication and get the tests done after three months.

Answered by Dr. Divakara. P

Hi,

Welcome back to icliniq.com.

Good to hear that you are on a good diet and exercising every day, keep it going. If possible increase the walking speed a bit every two to three weeks. Thank you and take care. Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Divakara. P
Dr. Divakara. P

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Practitioner

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy